MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX22526UX
Health Effect - Clinical Codes Pain (1994); No Consequences Or Impact To Patient (2199); Pericardial Effusion (3271)
Date of Event 07/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that an attempt was made to use a resolute onyx drug eluting stent to treat a lesion in the mid lad with mild tortuosity and calcification and 100% stenosis.No abnormalities were noted in the patient¿s anatomy.The device was removed from packaging with no issues noted.The device was inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was predilated.Resistance was encountered, and excessive force was not used.It was reported that stent deformation occurred during positioning and advancement in the artery.When the device was removed from the patient, it was noted that a stent strut was lifted.The lesion was re-predilated using a non-medtronic balloon and two other resolute onyx stents were implanted with no issues noted.Post procedure, the patient complained of pain and an echo was performed.Fluid was found in the patient's heart.Pericardiocentesis was performed and 35cc of fluid removed.The patient coded and passed away on the helicopter pad awaiting transfer.No further patient complications reported for this event.
 
Additional Manufacturer Narrative
Additional information received reported that there was no evidence of a stent thrombosis.It is believed that the patient death is unrelated to the stents, as the patient coded prior to coming to the lab and then coded again after the procedure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the stent was positioned on the balloon between the marker bands as per specifications.Deformation was evident to the 16th and 18th distal stent wraps with struts raised.No deformation was evident to the distal tip.The 0.015 mandrel would not load through the guidewire lumen due to hardened blood.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7684773
Report Number9612164-2018-01720
Device Sequence Number16779526
Product Code NIQ
UDI-Device Identifier00643169556744
UDI-Public00643169556744
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2019
Device Model NumberRONYX22526UX
Device Catalogue NumberN/A
Device Lot Number0008926939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer07/20/2018
08/08/2018
09/12/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date08/14/2018
10/03/2018
10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight77